Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 5, NWS Austin/San Antonio, TX

October 11, 201913 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Oct 11, 2019, 4:02 AM CDT for 13 counties in Texas. It took effect at Oct 11, 2019, 7:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2019, 4:02 AM CDT (09:02 UTC)
In effect from
Oct 11, 2019, 7:00 AM CDT
Expired
Oct 11, 2019, 6:00 PM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX, Kinney County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 48 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2019-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2019-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

913 
WWUS74 KEWX 110902
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
402 AM CDT Fri Oct 11 2019

TXZ173-183-191>194-202>208-112100-
/O.NEW.KEWX.WI.Y.0005.191011T1200Z-191011T2300Z/
Williamson-Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-
Bexar-Comal-Guadalupe-Caldwell-
Including the cities of Georgetown, Del Rio, San Marcos, Austin, 
Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, 
New Braunfels, Seguin, and Lockhart
402 AM CDT Fri Oct 11 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of south central Texas.

* WHEN...From 7 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...A cold front will bring strong, gusty 
  winds along I-35 and Hwy 90 from Georgetown to San Antonio to 
  Del Rio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
437 
WWUS74 KEWX 111933
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
233 PM CDT Fri Oct 11 2019

TXZ183-202>204-112045-
/O.CAN.KEWX.WI.Y.0005.000000T0000Z-191011T2300Z/
Val Verde-Kinney-Uvalde-Medina-
Including the cities of Del Rio, Bracketville, Uvalde, and Hondo
233 PM CDT Fri Oct 11 2019

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below criteria.

$$

TXZ173-191>194-205>208-112300-
/O.CON.KEWX.WI.Y.0005.000000T0000Z-191011T2300Z/
Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-
Including the cities of Georgetown, San Marcos, Austin, Bastrop, 
Giddings, San Antonio, New Braunfels, Seguin, and Lockhart
233 PM CDT Fri Oct 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of south central Texas.

* WHEN...From 7 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 11, 3:55 AM CDT, 7 minutes earlier.

Area forecast discussion, Oct 11, 3:55 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
355 AM CDT Fri Oct 11 2019

.SHORT TERM (Today through Saturday)...
Upper air analysis last evening showed zonal flow across Texas with a
low over the Northern Plains. At the surface, a cold front was
moving into Burnet and Llano Counties and stretched back to near
Sonora. Ahead of the front winds were from the southeast and the
airmass is warm and moist with temperatures and dewpoints in the 70s.
Behind the front temperatures are in the 50s in North Texas. The
front is producing showers and thunderstorms from Georgetown to
Rocksprings. The front should be to the southern border of our CWA
by the start of this period. Winds will be from the north to
northeast bringing cooler, drier air. Winds will reach advisory
criteria along the Escarpment and out west coming off the Edwards
Plateau. We should have already reached the high temperature for the
day and temperatures will fall through the day. There will continue
to be a chance for rain behind the front today, but the best chance
for rain will be before noon. Tonight the upper low will move toward
the east and the front will continue to move away from our CWA to the
south. Surface winds will stay out of the north bringing cooler air.
Saturday winds will turn from the north to east and then southeast.
The pressure gradient will be loose and winds will be light.
Temperatures will begin to warm, but we will still be in the cool,
dry airmass.

&&

.LONG TERM (Saturday Night through Thursday)...
The upper flow will become nearly zonal Saturday night. The surface
flow will continue to be weak from the southeast through Sunday
night. Monday warm, moist air will begin to move back in from the
Gulf. Tuesday afternoon and evening another cold front will move
into the area from the north. The upper pattern with this front will
be more westerly and the front will move slowly through our CWA. This
will lead to an extended period with chances for rain Tuesday and
Wednesday. The better chances will be Tuesday night when the front
moves over our CWA and slows its southern progress.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              61  50  69  56  80 /  60   0  -   -   10
Austin Bergstrom Intl Airport  60  48  69  54  80 /  60   0  -   -   10
New Braunfels Muni Airport     63  49  70  55  81 /  60   0  -   -   -
Burnet Muni Airport            56  45  66  52  79 /  60  10  10  10  10
Del Rio Intl Airport           63  53  68  58  84 /  50  10  10  -    0
Georgetown Muni Airport        56  47  66  53  79 /  60  -   10  10  10
Hondo Muni Airport             66  52  70  57  85 /  60  -   -    0   0
San Marcos Muni Airport        62  48  69  54  81 /  60   0  -   -   -
La Grange - Fayette Regional   63  49  67  55  79 /  70   0  -    0  10
San Antonio Intl Airport       64  53  69  58  82 /  60   0  -    0  -
Stinson Muni Airport           68  53  70  59  82 /  60   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 AM this morning to 6 PM CDT this evening for
Bastrop-Bexar-Caldwell-Comal-Guadalupe-Hays-Kinney-Lee-Medina-
Travis-Uvalde-Val Verde-Williamson.

&&

Aviation...Runyen
Short-Term/Long-Term...05
Hazardous weather outlook, Oct 11, 4:01 AM CDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
401 AM CDT Fri Oct 11 2019

TXZ171>173-183>194-202>209-217>225-228-121000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
401 AM CDT Fri Oct 11 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Some locations along the I-35 and U.S. 90 corridors could see
sustained north winds of 25 to 30 mph with gusts up to 40 mph.
Lightweight and loose objects may be blown around by these strong
wind gusts. Hazardous driving conditions will be possible on
elevated roadways or high profile vehicles traveling on east to
west oriented roads. A Wind Advisory is in effect until 6 PM for
these areas.

No hazardous other weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.